Arkansas, 2010Drought in Arkansas, December 21 to 31, 2010
December 21 to 31, 2010 · NWS LZK · 4 events in 4 counties and zones
Severe drought spread to Conway, Yell, Scott, and Polk counties during the latter half of December.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought spread to Conway, Yell, Scott, and Polk counties during the latter half of December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 21, 5:57 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 21, 5:57 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 AM CST TUE DEC 21 2010
.AVIATION...
LOW CLOUDS COVERING MOST OF THE FA EARLY THIS MRNG...WITH MVFR
CIGS COMMON. THE EXCEPTION WAS OVR NRN AR WHERE SCT-BKN LOW CLOUDS
HAVE BEEN NOTED. SFC LOW OVR NERN OK WL TRACK EWD ACRS AR TODAY
AND EARLY TNGT. MVFR CONDS WL CONT INTO THE AFTN HRS...WITH SOME
IMPROVEMENT OVR WRN AR THIS AFTN AS SFC WINDS SHIFT TO THE W AND
SOME DRIER AIR ADVECTS IN. WINDS WL TURN NLY TNGT AS SFC LOW HEADS
E OF AR...WITH MVFR CIGS EXPECTED AREAWIDE. /44/
&&
.PREV DISCUSSION... /ISSUED 339 AM CST TUE DEC 21 2010/
SHORT TERM...TODAY THROUGH FRIDAY
THE MAIN FORECAST POINTS WITH THIS MORNINGS FORECAST IN THE SHORT
TERM WILL BE THE CLOUDS/LIGHT PRECIP TODAY...THEN TO DEVELOPING
STORM SYSTEM THAT COULD IMPACT MUCH OF THE CENTRAL MS RIVER VALLEY
AND MID SOUTH LATE THIS WEEK...
MUCH OF CENTRAL AND SRN AR WAS SEEING MOSTLY CLOUDY SKIES AS LOW
CLOUDS PERSISTED WITH HIGHER MOISTURE LEVELS FILTERING TO THE NORTH.
DEWPTS HAVE NOW RISEN INTO THE 50S ACROSS CENTRAL AR...AND NEAR 60
ACROSS SRN AR...WITH SLIGHTLY LOWER MOISTURE LEVELS ACROSS THE NORTH
WITH DEWPTS IN THE 40S. TEMPS WERE HOLDING NEARLY STEADY...WITH MID
AND UPPER 40S ACROSS THE NORTH...AND HOLDING IN THE 50S AND LOW 60S
FURTHER SOUTH. MOISTURE LEVELS WILL CONTINUE TO INCREASE SLIGHTLY
THROUGH THE REST OF THIS TUE AS THE WARM FRONT RESPONSIBLE FOR THIS
INCREASED MOISTURE CONTINUES TO LIFT NORTH AS A WEAK SFC LOW BEGINS
MOVING EAST ACROSS AR. WILL CONTINUE WITH SLIGHT CHANCE POPS FOR
LIGHT RAIN...WITH ALSO A MENTION OF DRIZZLE IN THE WX GRIDS FOR MUCH
OF THE DAY. ALSO EXPECTING A WARMER DAY THAN SEEN IN A WHILE...WITH
TEMPS ACROSS CENTRAL AND SRN AR WARMING INTO THE MID 60S TO LOW
70S...ESPECIALLY ACROSS THE SW.
DRIER AND COOLER AIR WILL RETURN TO THE NATURAL STATE STARTING WED
AS THIS WEAK SFC LOW MOVES EAST...AND A COLD FRONT MOVES SOUTH
ACROSS AR.
BY LATE THU HOWEVER...THE FORECAST BECOMES MUCH MORE INTERESTING AS
AN UPPER LEVEL TROUGH EXITS THE SRN ROCKIES INTO THE SRN
PLAINS THU...EVENTUALLY EAST ACROSS THE MID SOUTH FRI INTO SAT.
AHEAD OF THIS UPPER TROUGH...SFC LOW PRESSURE WILL DEVELOP ACROSS
TX...AND MOVE EAST ACROSS THE SRN MS RIVER VALLEY REGION. THIS
WILL BRING INCREASED CHANCES FOR RAIN SHOWERS ACROSS MOST OF AR AS
MOISTURE SURGES NORTH AHEAD AND NEAR THIS SFC LOW AS IT TRAVERSES
THE REGION. MUCH COLDER AIR WILL RUSH IN BEHIND THIS SFC
LOW...WITH THE POTENTIAL FOR PRECIP TO MIX WITH...OR CHANGE OVER
TO SNOW LATE FRI AFTERNOON AND FRI NIGHT. RIGHT NOW...LOOKS LIKE
THE BEST CHANCES FOR ANY WINTRY PRECIP WILL BE ACROSS THE NRN AND
NERN COUNTIES.
HOWEVER...THERE REMAINS UNCERTAINTY REGARDING THE EXACT TRACK THIS
UPPER TROUGH AND ASSOCIATED SFC LOW AS IT TRAVERSES THE MID SOUTH.
MODELS HAVE BEEN TRENDING FURTHER SOUTH IN THE PAST FEW RUNS...WHICH
HAS INCREASED THE POTENTIAL FOR WINTRY PRECIP FOR CHRISTMAS EVE FOR
PORTIONS OF AR. THIS SCENARIO GARNERS ATTENTION IN THE COMING DAYS
AS THE LATEST OBSERVED DATA IS ANALYZED...INCLUDING WHEN THE LATEST
SHORT AND MED RANGE MODELS GET A BETTER HANDLE ON THE TRACK AND
STRENGTH OF THIS LATE WEEK STORM SYSTEM. AREA RESIDENTS ARE URGED TO
REFER TO THE LATEST FORECAST UPDATES AS THIS SYSTEM COULD IMPACT
HOLIDAY TRAVEL ACROSS AT LEAST SOME PORTION OF THE REGION...WHICH
COULD INCLUDE PORTIONS OF AR.
LONG TERM...SATURDAY THROUGH MONDAY
THE MUCH DISCUSSED STORM SYS WL BE DEPARTING TO THE E OF AR AT THE
STATE OF THE PD. BREEZY NLY WIND FLOW WL CONT TO USHER COLDER AIR
INTO THE REGION. UPR TROF AXIS WL SWING SEWD THRU THE AREA ON SAT...
WITH SOME LINGERING FLURRIES POSSIBLE OVR NERN AR.
HIGH PRES RDG WL BLD SWD ACRS THE CNTRL STATES INTO EARLY NEXT WEEK
RESULTING IN DRY AND COLD CONDS. TEMPS WL RMN ABT 5 TO 10 DEGREES
BLW NORMAL FOR THIS TIME OF YEAR.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Dec 21, 5:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST TUE DEC 21 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST TUE DEC 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A NEW STORM SYSTEM IS FORECAST TO APPROACH ARKANSAS FROM THE
SOUTHERN PLAINS LATER IN THE WEEK. RAIN CHANCES WILL BEGIN TO
INCREASE FROM THE WEST THURSDAY NIGHT AND CONTINUE INTO FRIDAY. WITH
THE LOW FORECAST TO PASS JUST SOUTH OF THE STATE...INSTABILITY WILL
BE LIMITED AND THUNDERSTORM FORMATION WILL BE KEPT TO A MINIMUM.
MEANWHILE...COLDER AIR WILL MOVE INTO THE MID SOUTH STARTING LATE
FRIDAY AS THE LOW PRESSURE SYSTEM SHIFTS EASTWARD. AS THIS OCCURS...
ANY LINGERING RAIN WILL LIKELY MIX WITH AND EVEN CHANGEOVER TO A
PERIOD OF LIGHT SNOW BEFORE ENDING FRIDAY NIGHT. BASED ON THE
FORECAST MOVEMENT OF THE LOW...PARTS OF NORTH ARKANSAS MAY SEE A
LIGHT ACCUMULATION OF SNOW FRIDAY NIGHT.
THERE ARE STILL SOME DIFFERENCES BETWEEN THE VARIOUS FORECAST MODELS
REGARDING THE EVENTUAL TRACK AND SPEED OF THIS WEATHER SYSTEM LATER
IN THE WEEK. ARKANSANS ARE REMINDED TO MONITOR LATER FORECASTS FOR
ANY CHANGES THAT COULD OCCUR IN THE COMING DAYS.
DRY AND COLDER CONDITIONS WILL PREVAIL OVER THE MID SOUTH INTO THE
EARLY PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Drought, Conway
- When
- December 21, 6:00 AM CST to December 31, 11:59 PM CST
- Where
- Conway forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
Severe drought conditions developed over extreme southern Conway County during the latter half of December.
Drought, Scott
- When
- December 21, 6:00 AM CST to December 31, 11:59 PM CST
- Where
- Scott forecast zone
- Reported by
- Other Federal Agency
Severe drought conditions developed over southeastern Scott County during the latter half of December.
Drought, Polk
- When
- December 21, 6:00 AM CST to December 31, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Other Federal Agency
Severe drought conditions developed over all but northwestern Polk County during the latter half of December.
Drought, Yell
- When
- December 21, 6:00 AM CST to December 31, 11:59 PM CST
- Where
- Yell forecast zone
- Reported by
- Other Federal Agency
Severe drought conditions developed over southern Yell County late in December.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, December 21 to 23, 2010$4.0 million · 52 kt wind · 4 events
- Winter Weather in Michigan, December 21 to 22, 20104 events
- Winter Weather in Wisconsin, December 21, 20102 events
- Blizzard and High Wind in Alaska, December 21 to 22, 2010$2,000 · 80 kt wind · 2 events
- Wildfire in Florida, December 21 to 24, 20101 event
- Drought in Florida, December 21 to 31, 20101 event
- High Wind in New Mexico, December 21, 201056 kt wind · 1 event
- High Wind in Texas, December 21, 201052 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268600, 268601, 268602, 268630.